Local expert responds to heart inflammation concern with Pfizer vaccine

Coronavirus

Doctors with the CDC have issued guidance to physicians

YOUNGSTOWN, Ohio (WKBN) – Is it a coincidence or a potential side effect of one of the COVID vaccines on teenagers and young adults?

Researchers with the Centers for Disease Control are now studying several dozen cases where younger patients have developed myocarditis or inflammation of the heart muscle after receiving the Pfizer vaccine.

Dr. James Kravec, chief medical officer for Mercy Health, thinks the jury is still out on any connections.

“It’s a process of figuring out if it is related to the vaccine or not. I think it is too soon to tell and more data needs to be collected before we have any sort of reaction to this,” Kravec said.

Doctors with the CDC have issued guidance to physicians and others administering the Pfizer vaccine to be watching for potential heart problems among younger patients.

Copyright 2021 Nexstar Media Inc. All rights reserved. This material may not be published, broadcast, rewritten, or redistributed.

Trending on WKBN.com